• ¿Documento equivocado? Cámbialo gratis
  • Escrito por estudiantes que aprobaron
  • Inmediatamente disponible después del pago
  • Leer en línea o como PDF
Vender
¿Dónde estudias?
Tu idioma
Document preview thumbnail
Vista previa 4 fuera de 31 páginas
Examen

NUR 417 Exam 2 V3 | NUR 417 Nursing Care of the Adult II | Actual Q&A with Rationale (NUR417 Exam 2) | Concordia

Document preview thumbnail
Vista previa 4 fuera de 31 páginas

NUR 417 Exam 2 V3 | NUR 417 Nursing Care of the Adult II | Actual Q&A with Rationale (NUR417 Exam 2) | Concordia

Vista previa del contenido

NUR 417 Exam 2 V3 | NUR 417 Nursing Care of the
Adult II | Actual Q&A with Rationale (NUR417
Exam 2) | Concordia
1. A patient in the ICU is being monitored for increased intracranial pressure (ICP). The nurse

notes a blood pressure of 190/70 mmHg, a pulse of 48 beats/min, and irregular respirations.

Which condition is the patient likely experiencing?

A. Hypovolemic shock


B. Septic shock


C. Cushing’s Triad


D. Cardiac tamponade


Correct Answer: C


Explanation: Cushing’s triad consists of bradycardia, hypertension with a widening pulse

pressure, and irregular respirations. It is a late sign of increased intracranial pressure and

indicates impending brain herniation. The nurse must recognize this as a medical

emergency requiring immediate intervention to reduce pressure.


2. The nurse is caring for a patient with Acute Respiratory Distress Syndrome (ARDS) on

mechanical ventilation. Which ventilator setting should the nurse anticipate to improve

oxygenation by keeping alveoli open at the end of expiration?

A. Positive End-Expiratory Pressure (PEEP)


B. Inspiratory reserve volume

,C. Fraction of inspired oxygen (FiO2) at 100%


D. Tidal volume of 10 mL/kg


Correct Answer: A


Explanation: PEEP is used in ARDS to prevent alveolar collapse at the end of expiration,

which improves gas exchange. By increasing functional residual capacity, it allows for

lower FiO2 levels to be used, reducing oxygen toxicity risks. High levels of PEEP can,

however, lead to complications like barotrauma or decreased cardiac output.


3. A patient with Acute Kidney Injury (AKI) has a potassium level of 6.8 mEq/L and ECG

changes including peaked T waves. Which medication should the nurse expect to administer

first to stabilize the myocardium?

A. Sodium polystyrene sulfonate (Kayexalate)


B. Furosemide (Lasix)


C. Regular insulin and D50W


D. Calcium gluconate


Correct Answer: D


Explanation: Calcium gluconate is administered in severe hyperkalemia to antagonize the

toxic effects of potassium on the heart muscle. While it does not lower the potassium level,

it protects the patient from life-threatening arrhythmias. Other treatments like insulin or

Kayexalate are then used to actually reduce the serum potassium level.

,4. A nurse is assessing a patient with left-sided heart failure. Which clinical manifestations

should the nurse expect to find? (Select All That Apply)

A. Dyspnea and Orthopnea


B. Peripheral edema and Jugular Venous Distension


C. Crackles in lung bases


D. S3 heart sound


E. Hepatomegaly


Correct Answer: A, C, D


Explanation: Left-sided heart failure causes blood to back up into the pulmonary

circulation, leading to respiratory symptoms such as dyspnea, orthopnea, and crackles. The

S3 gallop is a classic sign of ventricular overfilling seen in heart failure. Peripheral edema

and hepatomegaly are characteristic of right-sided heart failure.


5. During the assessment of a patient who had a liver biopsy 2 hours ago, the nurse notes the

patient is tachycardia and has a blood pressure of 88/50 mmHg. What is the nurse’s priority

action?

A. Administer pain medication


B. Turn the patient onto their left side


C. Assess the biopsy site for bleeding


D. Encourage deep breathing exercises

, Correct Answer: C


Explanation: Liver biopsy carries a high risk of hemorrhage due to the vascular nature of

the liver and potential coagulopathy in liver disease patients. Tachycardia and hypotension

are classic signs of hypovolemic shock from internal bleeding. The nurse must immediately

assess the site and prepare for emergency interventions.


6. A patient with a spinal cord injury at the T4 level reports a severe, throbbing headache and

nasal congestion. The nurse finds the patient’s BP is 210/110 mmHg. What is the first action

the nurse should take?

A. Administer an antihypertensive medication


B. Elevate the head of the bed to 45 degrees


C. Notify the healthcare provider


D. Check the patient for fecal impaction


Correct Answer: B


Explanation: The patient is demonstrating symptoms of autonomic dysreflexia, which is a

medical emergency in spinal cord injuries above T6. The immediate priority is to sit the

patient up to help lower blood pressure through orthostatic changes. After positioning, the

nurse should identify and remove the triggering stimulus, such as a full bladder or

impacted bowel.

Información del documento

Subido en
26 de septiembre de 2026
Número de páginas
31
Escrito en
2026/2027
Tipo
Examen
Contiene
Preguntas y respuestas
$19.38

¿Documento equivocado? Cámbialo gratis Dentro de los 14 días posteriores a la compra y antes de descargarlo, puedes elegir otro documento. Puedes gastar el importe de nuevo.
Escrito por estudiantes que aprobaron
Inmediatamente disponible después del pago
Leer en línea o como PDF

Seller avatar
Los indicadores de reputación están sujetos a la cantidad de artículos vendidos por una tarifa y las reseñas que ha recibido por esos documentos. Hay tres niveles: Bronce, Plata y Oro. Cuanto mayor reputación, más podrás confiar en la calidad del trabajo del vendedor.
Novalearn
3.8
(8)
Vendido
34
Seguidores
0
Artículos
5548
Última venta
1 semana hace




Por qué los estudiantes eligen Stuvia

Creado por compañeros estudiantes, verificado por reseñas

Calidad en la que puedes confiar: escrito por estudiantes que aprobaron y evaluado por otros que han usado estos resúmenes.

¿No estás satisfecho? Elige otro documento

¡No te preocupes! Puedes elegir directamente otro documento que se ajuste mejor a lo que buscas.

Paga como quieras, empieza a estudiar al instante

Sin suscripción, sin compromisos. Paga como estés acostumbrado con tarjeta de crédito y descarga tu documento PDF inmediatamente.

Student with book image

“Comprado, descargado y aprobado. Así de fácil puede ser.”

Alisha Student

Preguntas frecuentes